Format

Send to

Choose Destination
Clin Toxicol (Phila). 2007 Jun-Aug;45(5):530-2.

Two cases of acute endosulfan toxicity.

Author information

1
Afyon Kocatepe University of Medical School, Department of Emergency Medicine, Afyonkarahisar, Turkey. yyavuzmd@yahoo.com

Abstract

BACKGROUND:

Endosulfan is widely used in insect control and is absorbed by both humans and animals through the intestinal tract, the lungs, and the skin. Organochlorine insecticides are highly toxic compounds that are responsible for a number of severe intoxications worldwide, with several deaths. A 9-year analysis by one of Turkey's poison control centers reported that pesticide intoxications accounted for 8.8% of 25,572 poisoning calls, with 80.3% of them relating to insecticides and 19.7% concerning rodenticides.

CASE REPORTS:

We present two cases of unintentional exposure to endosulfan, one of which presented with neurological manifestations, liver toxicity, and required mechanical ventilation and emergent hemodialysis; the other had only neurological manifestations and liver toxicity.

CONCLUSION:

In cases of endosulfan poisoning, physicians must be aware of neurological manifestations, seizures, and severe metabolic acidosis. If severe metabolic acidosis is present, we suggest that hemodialysis may be an important intervention and should be performed early.

PMID:
17503261
DOI:
10.1080/15563650701365909
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center